Go Back   SoberRecovery : Alcoholism Drug Addiction Help and Information > Drug Addiction > Substance Abuse
Forgot Password? Join Us!
Register Blogs FAQ Calendar Arcade Mark Forums Read Chat Room [2]


Welcome to the Sober Recovery Community

Already registered? Login above ---^
OR
To take advantage of all Posting, Chatting, Gaming, and all the features available at SoberRecovery, join the over 100,000 current members, and become a member of our supportive community today! Ads will no longer appear on the forums, once you register.



Reply
LinkBack Thread Tools
Old 02-01-2008, 11:35 PM   #1 (permalink)
Member
 

Join Date: Jan 2005
Location: hillsborough nj
Posts: 30
How To Detox At Home From Heroin?

Can some one tell me if you can detox off of Heroin at home? And if you go to your doctor what meds can they give a heroin addict to make withdrawal easier? Also, how long does it take todetox at home off Heroin?

If anyone can help me out with this information, it would be greatly appreciated!

Thanks

Joanne

PS trying to get the info for my 19 year old Heroin addict daughter!
sickatheart is offline  
Digg this Post!Add Post to del.icio.usBookmark Post in TechnoratiTweet this Post!
Reply With Quote
Old 02-02-2008, 12:03 AM   #2 (permalink)
I Stand At The Turning Point
 
Pete The Addict's Avatar
 

Join Date: Dec 2007
Location: Chicago, IL
Posts: 144
I detoxed at home, alone, cold turkey, off of heroin and oxycontin. I was totally alone, i hadnt yet come clean to my parents who i live with. The only people i had was the wonderful people on these boards, my xgf who i talked to alot online, and my newly discovered friends at AA ( i went to my first meeting my first day of withdrawl, and i didnt want to get out of bed but this helped me TREMENDOUSLY) Id have to know how much your daughter is using a day to give a better timetable of how long it will last. Generally the withdrawls will be severe for 3-10 days. For me my most recent detox was only severe for 2-3 days. Opiates are supposed to be the safest thing to detox from, and although she might feel like she is gonna die she probably isnt, but dont let that stop her from seeking advice or help from a doctor. If you go to a doctor, first make sure he knows about addiction, and addiction specialist is most reccomended. He will most likely prescribe clonidine which helps sleeping and calming nerves, and neurontin which i dont know alot about, i have just heard these often prescribed for withdrawls. I have never taken either so i cant give a first hand account, but from what i hear they DO help. Here are the symptoms that can be expected, and I will follow up with over the counter 'remedies' to help lessen them. For me, the biggest pain in the ass symptoms were; diarrea (some people have the opposite effect of constipation), body aches, insomnia, restless legs (especially at night laying down), no desire to eat anything, sweats/chills, and a general flu like feeling. For me only the inablility to eat and the insomnia lasted longer than 3 days. For others they can last up to 10 days, or more depending on your metabolism, general health, amount and duration of drug use. As far as over the counter stuff goes, immodium helps tremendously with diarrhea, advil helps for aches, multivitamins, and extra calcium, potassium, and magnesium. (I was taking about 5 times the daily value of those last three and they helped me alot) Also make sure to drink lots of fluid, not just water but try to get in something with electrolytes like gatoraide or vitaminwater. For sleep you can try unisom, or melatonin which is a supplement that can be found in the vitamin aisle.

Also, I HIGHLY RECCOMEND having something else for support, for me it was and still is going to meetings (AA/NA). Other people use counseling or therapy. Just be aware that for most addicts detox is the easy part, and learning to live life without drugs is where the true challenges arise. If detoxing for her is completely unmanageable and fails, then i suggest you research suboxone or subutex, which is an opioid replacement drug (its not like methadone, you have to research this otherwise ill spend another 5 paragraphs explaining it). But I would reserve this as a last resort and not even bring it up to her unless she fails, because eventually you have to detox this also its just supposed to be less harsh. In any case I wish you and her good luck, you came to the right place and feel free to message me anytime.
Pete The Addict is offline  
Digg this Post!Add Post to del.icio.usBookmark Post in TechnoratiTweet this Post!
Reply With Quote
Old 02-02-2008, 05:56 AM   #3 (permalink)
Member
 

Join Date: Nov 2004
Location: NJ
Posts: 66
Pete, congrats on getting clean! It definitely sounds to me like my sister can do this at home perhaps with some medication. She was on suboxone for awhile, I don't know if it helped or not. She was also on naltrexone for a while but stopped that too. It sounds like she could go to an addiction doctor and get all of the necessary medication to get clean if she really wants to. When she's been clean before, she would go to daily NA meetings and they helped her tremendously. She does 4 to 6 bags a day. She's done up to 10 sometimes, I doubt she's done that in awhile because she's basically living on the street with no money at all.

Thanks again,
Michelle
concernedsister is offline  
Digg this Post!Add Post to del.icio.usBookmark Post in TechnoratiTweet this Post!
Reply With Quote
Old 02-20-2010, 08:14 AM   #4 (permalink)
Member
 

Join Date: Feb 2010
Location: somerset
Posts: 1
Thumbs up

yes it is possible and yes there is medication you can get as i did it myself and it took two attepts and two different meds and the one that i would recomend you ask for is called subutex and it blocks all the recievers so even if your daughter does use she will feel no affect from it because the tablets would have blocked it and the fact that its in tablet form for me also helped but if she cannot take tablets for any reason then there is methodone which is a green medicine it does help take away the phsical withdrawal symptoms but you can use on top of this one but her situation is probabally very different to what my own situation was. Good Luck in whatever you decide to try.
kamac is offline  
Digg this Post!Add Post to del.icio.usBookmark Post in TechnoratiTweet this Post!
Reply With Quote
Old 02-20-2010, 09:56 AM   #5 (permalink)
Member
 

Join Date: Jul 2007
Location: CA Native
Posts: 2,509
Thread Resurrection alert!
bval is offline  
Digg this Post!Add Post to del.icio.usBookmark Post in TechnoratiTweet this Post!
Reply With Quote
Old 02-20-2010, 02:10 PM   #6 (permalink)
Forum Moderator
 
Dee74's Avatar
 

Join Date: Apr 2007
Location: Strailya
Posts: 93,019
Blog Entries: 1
Welcome to SR Kamac

Yes this is a two year old thread - I hope the original poster's daughter is doing ok now.

D
__________________



thanks to member Northof49 for my SR avatar.
Dee74 is offline  
Digg this Post!Add Post to del.icio.usBookmark Post in TechnoratiTweet this Post!
Reply With Quote
Old 12-11-2011, 02:52 AM   #7 (permalink)
Member
 

Join Date: Dec 2011
Posts: 2
Quote:
Originally Posted by kamac View Post
yes it is possible and yes there is medication you can get as i did it myself and it took two attepts and two different meds and the one that i would recomend you ask for is called subutex and it blocks all the recievers so even if your daughter does use she will feel no affect from it because the tablets would have blocked it and the fact that its in tablet form for me also helped but if she cannot take tablets for any reason then there is methodone which is a green medicine it does help take away the phsical withdrawal symptoms but you can use on top of this one but her situation is probabally very different to what my own situation was. Good Luck in whatever you decide to try.
Subutex does eliminate the withdrawal symptoms but does NOT include the added opiate blocker which inhibits users from getting high: Someone on subutex can still get high on opiates. SUBOXONE is the medication which both eliminates withdrawal symptoms and blocks the opiate receptors thus preventing a user from getting high (and actually sometimes causing the user to become very sick) if s/he does take an opiate while on suboxone.
somenobody is offline  
Digg this Post!Add Post to del.icio.usBookmark Post in TechnoratiTweet this Post!
Reply With Quote
Reply


Currently Active Users Viewing this Thread: 1 (0 members and 1 guests)
 
Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off



All times are GMT -7. The time now is 02:38 PM.


 
National Drug and Alcohol Treatment Centers
 
Drug Rehab | Best Treatment Center | Detox Center | Residential Treatment Center
Cocaine/Crack Treatment | Alcohol Rehab | Heroin/Oxycontin Treatment Center | Crystal Meth Treatment | Marijuana Treatment | Methadone Treatment | Suboxone Treatment
 
Local Treatment Resources and Events
 
Alabama | Alaska | Arizona | Arkansas | California | Colorado | Connecticut | DC | Delaware
Florida | Georgia | Hawaii | Idaho | Illinois | Indiana | Iowa | Kansas | Kentucky | Louisiana | Maine
Maryland | Massachusetts | Michigan | Minnesota | Mississippi | Missouri | Montana | Nebraska | Nevada | New Hampshire
New Jersey | New Mexico | New York | North Carolina | North Dakota | Ohio | Oklahoma | Oregon | Pennsylvania | Rhode Island
South Carolina | South Dakota | Tennesee | Texas | Utah | Vermont | Virginia | Washington | West Virginia | Wisconsin | Wyoming

© 2013 Internet Brands. | Privacy Policy | Terms of Use | Health Disclaimer
A proud member of the SoberRecovery® Network of Addiction and Recovery Websites